Alert archive / New York / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 83, NWS Albany, NY

July 3, 2006Dutchess County, Ulster County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 3, 2006, 4:31 PM EDT for Dutchess County, Ulster County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2006, 4:31 PM EDT (20:31 UTC)
Expired
Jul 3, 2006, 5:30 PM EDT
In force
59 min
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

Counties Dutchess County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 68 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 1:46 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
949 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 032031
SVRALY
NYC027-111-032130-
/O.NEW.KALY.SV.W.0083.060703T2031Z-060703T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
431 PM EDT MON JUL 3 2006

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK
  THIS INCLUDES THE CITY OF RHINEBECK
  NORTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK
  THIS INCLUDES THE CITIES OF...SAUGERTIES...KINGSTON

* UNTIL 530 PM EDT

* AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LAKE KATRINE...OR ABOUT NEAR SAUGERTIES...AND MOVING SOUTHEAST AT
  20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RED HOOK AND RHINEBECK BY 445 PM EDT
  7 MILES SOUTHWEST OF PINE PLAINS BY 515 PM EDT
  STANFORDVILLE BY 520 PM EDT
  MILLBROOK BY 530 PM EDT

LAT...LON 4213 7401 4198 7414 4176 7366 4194 7352

$$

JPV/OKEEFE
1 follow-up statement
000 
WWUS51 KALY 032101
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
500 PM EDT MON JUL 3 2006

NYC111-032110-
/O.CAN.KALY.SV.W.0083.000000T0000Z-060703T2130Z/
ULSTER NY-
500 PM EDT MON JUL 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR ULSTER COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAS EXITED THE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
SOUTHEASTERN NEW YORK.

LAT...LON 4205 7392 4190 7395 4182 7372 4196 7360

$$

NYC027-032130-
/O.CON.KALY.SV.W.0083.000000T0000Z-060703T2130Z/
DUTCHESS NY-
500 PM EDT MON JUL 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN DUTCHESS COUNTY...

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WEYS CORNERS...OR ABOUT NEAR RHINEBECK...MOVING
SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WURTEMBURG BY 505 PM EDT
  MILAN BY 510 PM EDT
  BULLS HEAD AND LAFAYETTEVILLE BY 515 PM EDT
  MARKET AND WILLOW BROOK BY 525 PM EDT
  MCINTYRE...BANGALL...STISSING AND STANFORDVILLE BY 530 PM EDT

AT 435 PM THIS STORM PRODUCED QUARTER SIZE HAIL IN ULSTER...ULSTER 
COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
SOUTHEASTERN NEW YORK.

LAT...LON 4205 7392 4190 7395 4182 7372 4196 7360

$$

JPV/OKEEFE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:10 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jul 3, 2:10 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
210 PM EDT MON JUL 3 2006

.SHORT TERM /THIS AFTERNOON AND EARLY EVENING /

UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH FOR MOHAWK VALLEY
SOUTH AND BERKSHIRE/LITCHFIELD IN NEW ENGLAND...TIL 9 PM...

.PREV DISCUSSION...
 /ISSUED 1004 AM EDT MON JUL 3 2006

.SHORT TERM /REST OF TODAY/...
WILL ISSUE A MINOR UPDATE TO THE FORECAST FOR TODAY. ONLY CHANGE
IS TO EXTEND 30 POPS INTO MOHAWK VALLEY AND ALL OF THE CAPITAL
DISTRICT. NOT A BIG CHANGE...BUT THE REASON FOR THIS SLIGHT INCR
IN POPS IS THAT THIS AREA COINCIDES WITH A DIFFUSE LEFTOVER
BOUNDARY HAS SET UP. THIS BOUNDARY...ALONG WITH THE ELEVATED
TERRAIN OF THE CATSKILLS WILL BE THE FOCUSING MECHANISMS FOR ANY
THUNDERSTORM DEVELOPMENT TODAY. DUE TO RELATIVELY LITTLE IN THE
WAY OF FORCING...ACTIVITY IS EXPECTED TO BE ISOLATED TO MARGINALLY
SCATTERED IN COVERAGE. HOWEVER...SINCE INSTABILITY WILL BE
SUBSTANTIAL AROUND 2000-2500 J/KG...AND DEEP LAYER WIND SHEAR
WILL BE 30-40 KTS...STORMS THAT DEVELOP HAVE THE POTENTIAL TO
BECOME SEVERE. 12Z ALB SOUNDING SHOWED SEVERAL WEAK INVERSIONS
THROUGH THE COLUMN...BUT THE LOWER LEVEL INVERSIONS WILL EASILY
ERODE. CONVECTIVE DEVELOPMENT WILL DEPEND ON IF THE MID LAYER CAP
CAN BE OVERCOME.

&&

.PREV DISCUSSION...
 /ISSUED 511 AM EDT MON JUL 3 2006/

SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...
WE ARRIVED AT OUR MAXIMUM AND MINIMUM TEMPERATURES FOR THIS PERIOD
BY BLENDING GUIDANCE FROM THE NESTED GRID...AVIATION AND WEATHER
RESEARCH AND FORECASTING MODELS. OUR PROBABILITY GUIDANCE WAS
ARRIVED AT BY USING GUIDANCE FROM THE AFOREMENTIONED MODELS AND
FACTORING IN FORECASTS FROM THE CANADIAN SUITE.

A WEAK NORTH-SOUTH BOUNDARY WILL PASS ACROSS EASTERN NEW YORK AND
WESTERN NEW ENGLAND THIS AFTERNOON. THIS WILL TRIGGER WIDELY
SCATTERED TO SCATTERED THUNDERSTORMS. THE BEST CHANCE OF
THUNDERSTORMS IS FROM THE CATSKILLS TO THE BERKSHIRES...WHERE WE
WENT WITH A 30 TO 35 PERCENT PROBABILITY OF RAINFALL. THE STORM
PREDICTION CENTER OUTLOOKED MOST OF OUR COUNTY WARNING AREA FOR A
THREAT OF SEVERE THUNDERSTORMS TODAY. THE AREA EXCEPTED IS ADJACENT
WESTERN NEW ENGLAND...EXCLUDING BENNINGTON COUNTY. THEIR ASSESSMENT
IS SUPPORTED BY SURFACE BASED CONVECTIVE AVAILABLE POTENTIAL
ENERGY VALUES AVERAGING AROUND 3000 JOULES PER KILOGRAM BASED ON
THE FORECAST OF THE WEATHER RESEARCH AND FORECASTING MODEL. THE
CANADIAN REGIONAL MODEL HAS VALUES BETWEEN 15 AND 25 HUNDRED
JOULES PER KILOGRAM. THESE VALUES SUGGEST PLENTY OF INSTABILITY
WILL BE PRESENT TODAY. WIND SHEAR IS LESS THAN YESTERDAY...AND
HELICITY VALUES ARE FORECAST TO BE BELOW 100 METERS SQUARED PER
SECOND SQUARED.

ANY THUNDERSTORMS THAT FORM MAY LAST INTO EARLY THIS EVENING...THEN
QUICKLY DIE OUT. A COOL FRONT MOVING ACROSS THE GREAT LAKES TODAY
WILL REACH WESTERN NEW YORK TOWARD DAYBREAK. SHOWERS AND
THUNDERSTORMS MAY GET TO THE WESTERN PORTION OF THE COUNTY WARNING
AREA LATE TONIGHT. WE HAVE FORECAST A 30 TO 40 PERCENT PROBABILITY
OF MEASURABLE RAINFALL FROM THE ADIRONDACKS TO THE CATSKILLS
AROUND DAWN TUESDAY.

THE COOL FRONT WILL REACH THE HUDSON VALLEY SHORTLY BEFORE NOON
TUESDAY AND WILL TRAVEL INTO WESTERN NEW ENGLAND DURING THE
AFTERNOON. THE STORM PREDICTION CENTER HAS OUTLOOKED ALL OF THE
COUNTY WARNING AREA FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS
TUESDAY. WE WENT WITH A 50 PERCENT CHANCE OF MEASURABLE RAINFALL
FOR TUESDAY.

THE FRONT WILL RETREAT TO NEAR OR JUST OFFSHORE OF THE SOUTHERN NEW
ENGLAND AND SOUTHEASTERN NEW YORK COAST LATE TUESDAY NIGHT. THERE
IT IS LIKELY TO STALL. NUMERICAL MODEL FORECASTS ARE IN AGREEMENT
ABOUT THIS. HOWEVER...THEY ARE NOT ALL IN AGREEMENT ABOUT WHAT
WILL EVOLVE BEYOND TUESDAY NIGHT.

LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE NUMERICAL MODELS INDICATE A CHANCE OF SHOWERS AND THUNDERSTORMS
WEDNESDAY...AND MOST MODELS TRANSITION TO DRY WEATHER BY THURSDAY.
HOWEVER...THE CANADIAN GLOBAL MODEL FORECASTS A WASHOUT SCENARIO
LATE IN THE WEEK. IT DEEPENS A MID-LEVEL TROUGH OVER THE EASTERN
GREAT LAKES AND UPPER OHIO VALLEY. THE SOUTHERLY STEERING CURRENTS
TO THE EAST OF THIS TROUGH...DRIVE A DISTURBANCE OF TROPICAL
ORIGIN NORTHWARD FROM THE BAHAMAS INTO NEW ENGLAND ON FRIDAY.
THIS MODELS FORECAST IS AN OUTLIER AND DOESNT AGREE WITH ITS
FORECAST FROM HOUR 12 UNIVERSAL COORDINATION TIME SUNDAY WHICH HAD
THE DRY FORECAST OF THE OTHER MODELS.

THE EUROPEAN MODEL...WHICH IS USUALLY QUITE RELIABLE IN THE
EXTENDED RANGES OF THE FORECAST...SUGGESTS A DRIER SCENARIO IS
LIKELY. IT IS INTERESTING TO NOTE...HOWEVER...THAT BOTH THE
AVIATION AND EUROPEAN MODELS CLOSE OFF A CYCLONIC CIRCULATION IN
THE MID LEVELS OF THE ATMOSPHERE IN THE VICINITY OF LONG ISLAND
LATE THURSDAY OR FRIDAY. THIS RESULTS IN SOME MEASURABLE
PRECIPITATION FROM THE AVIATION MODEL FOR FRIDAY. ALSO...IT WAS
NOTED THAT THE CANADIAN GLOBAL SPECTRAL MODEL FORECAST HAS A SIMILAR
EVOLUTION TO THE UPPER AIR CIRCULATION AS FORECAST BY THE CANADIAN
GLOBAL ENVIRONMENTAL MODEL. HOWEVER...THE LOW PRESSURE IS FORECAST
TO BE CONSIDERABLY FURTHER OFFSHORE. THE CANADIAN GLOBAL ENVIRONMENTAL
MODEL ACTUALLY LOOPS THE SURFACE LOW BACK INTO CENTRAL NEW ENGLAND
AND STALLS IT.

IN OUR LATEST FORECAST FOR THIS PERIOD...WE INCORPORATED MUCH OF OUR
PREVIOUS FORECAST. IT WILL BE INTERESTING TO SEE HOW LATER RUNS OF
THE MODELS HANDLE THE EVOLUTION OF THE CIRCULATION OVER THE
EASTERN UNITED STATES AND WESTERN ATLANTIC OCEAN DURING THE LATTER
PORTION OF THE WEEK.

AVIATION /12Z MONDAY THROUGH 12Z TUESDAY/...
MAIN CONCERN WILL BE THUNDERSTORMS THIS AFTN/EVENING...AREA IS IN
SLIGHT RISK FOR SEVERE WEATHER. COVERAGE IS EXPECTED TO BE
ISOLATED...WITH MAINLY VFR CONDS EXCEPT FOR BRIEF MVFR/LIFR WITHIN
THUNDERSTORMS. BEST CHANCE FOR THUNDER IS FROM ALBANY SOUTHEAST. SFC
WINDS WILL BE FROM THE W BETWEEN 5 TO 15 KTS...BEFORE SUBSIDING TO
LIGHT AND VARIABLE MONDAY EVENING...SOME MVFR CONDS LIKELY WITH FOG
AT KGFL/KPOU AFTER MIDNIGHT...WITH LIFR POSSIBLE FOR A SHORT PERIOD
AROUND SUNRISE TUESDAY AT KGFL/KPOU. VFR CONDS WILL BE PREVALENT
AGAIN BY MID MORNING.

FIRE WEATHER...
THE MINIMUM RELATIVE HUMIDITY TODAY WILL RANGE FROM 45 TO 55
PERCENT. IT WILL RECOVER TO 90 TO 100 PERCENT TONIGHT. ON
TUESDAY...THE MINIMUM RELATIVE HUMIDITY WILL BE FROM 50 TO 50
PERCENT. THE SURFACE WIND WILL BE SOUTHWESTERLY AT 5 TO 10 MILES
AN HOUR TODAY. THE AIR WILL BECOME NEAR CALM TONIGHT. ON
TUESDAY...IT WILL BE SOUTHWEST AT AROUND 10 MILES AN HOUR.

HYDROLOGY...
RIVERS CONTINUE TO RECEDE. REMAINING FLOOD WARNING ONLY FOR LAKE
GEORGE AND SCHUYLERVILLE ON THE HUDSON...WHICH SHOULD END LATE
MONDAY OR TUESDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE IN CONVECTION LATER
TODAY AND THIS EVENING. SOME URBAN AND SMALL STREAM FLOODING IS
POSSIBLE WHERE THUNDERSTORMS OCCUR. WIDESPREAD HEAVY RAINFALL WHICH
WOULD CAUSE PROBLEMS IN THE LARGER RIVERS IS NOT EXPECTED.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&

SHORT TERM...RCK
Hazardous weather outlook, Jul 3, 2:22 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
222 PM EDT MON JUL 3 2006

CTZ001-013-MAZ001-025-NYZ038>041-047>054-058>061-063>066-082-
041100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-
222 PM EDT MON JUL 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...AND EAST CENTRAL NEW YORK
FROM THE MOHAWK VALLEY AND SARATOGA REGION SOUTH.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORM WATCH NUMBER 577 IS IN EFFECT UNTIL 9 PM
TODAY. PLEASE REFER TO THE WATCH MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF SEVERE THUNDERSTORMS ON TUESDAY. THE MAIN
THREATS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. THUNDERSTORMS
WILL FORM AHEAD OF AND ALONG A COLD FRONT...THAT WILL MOVE FROM
WEST TO EAST ACROSS THE REGION.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING
COUNTIES...ALBANY...COLUMBIA...DUTCHESS...FULTON...GREENE...
HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA...SCHENECTADY...
SCHOHARIE...USTER...BERKSHIRE...AND LITCHFIELD.

NYZ032-033-042-043-083-084-VTZ013>015-041100-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN WASHINGTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
222 PM EDT MON JUL 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACKS AND THE
LAKE GEORGE REGION OF NEW YORK AND FOR SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE MAIN
THREAT IS DAMAGING WIND GUSTS OF 58 MILES AN HOUR OR GREATER. THE
THUNDERSTORMS WILL FORM ALONG A WEAK BOUNDARY...WHICH WILL BE
MOVING FROM WEST TO EAST ACROSS EASTERN NEW YORK AND WESTERN NEW
ENGLAND DURING THE AFTERNOON AND EVENING. INDIVIDUAL THUNDERSTORMS
WILL MOVE FROM NORTHWEST TO SOUTHEAST AT 30 TO 35 MILES AN HOUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF SEVERE THUNDERSTORMS ON TUESDAY. THE MAIN
THREATS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. THUNDERSTORMS
WILL FORM AHEAD OF AND ALONG A COLD FRONT...THAT WILL MOVE FROM
WEST TO EAST ACROSS THE REGION.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.

In the hours before

Special weather statement, Jul 3, 1:24 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
124 PM EDT MON JUL 3 2006

NYZ064-065-031800-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-
124 PM EDT MON JUL 3 2006

...A STRONG THUNDERSTORM IN ULSTER AND DUTCHESS COUNTIES...

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...AND WINDS IN EXCESS
OF 40 MPH. THIS STORM WAS LOCATED NEAR TILLSON...OR OVER NEW
PALTZ...AND MOVING SOUTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEW PALTZ BY 135 PM EDT
6 MILES SOUTHWEST OF STAATSBURG BY 140 PM EDT
HYDE PARK BY 155 PM EDT
HIGHLAND...FAIRVIEW...POUGHKEEPSIE AND 7 MILES WEST OF PLEASANT
VALLEY BY 200 PM EDT

JPV
Local storm report, Jul 3, 2:24 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
224 PM EDT MON JUL 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HAIL             HIGHLAND                41.72N 73.97W
07/03/2006  M0.88 INCH       ULSTER             NY   TRAINED SPOTTER

&&

RTRACEY/ROKEEFE
Local storm report, Jul 3, 2:50 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
250 PM EDT MON JUL 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TSTM WND DMG     POUGHKEEPSIE            41.70N 73.92W
07/03/2006                   DUTCHESS           NY   LAW ENFORCEMENT

            TREES DOWN ON FAIRVIEW AVE.

&&

RTRACEY/ROKEEFE
Special weather statement, Jul 3, 3:30 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
330 PM EDT MON JUL 3 2006

NYZ065-032015-
WESTERN DUTCHESS NY-
330 PM EDT MON JUL 3 2006

...A STRONG THUNDERSTORM IN DUTCHESS COUNTY...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
40 MPH  THIS STORM WAS LOCATED NEAR RED HOOK...OR ABOUT 6 MILES
SOUTHEAST OF SAUGERTIES...AND MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
JACKSON CORNERS AND MILAN BY 345 PM EDT
LAFAYETTEVILLE BY 350 PM EDT

JPV/OKEEFE
Special weather statement, Jul 3, 4:26 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
426 PM EDT MON JUL 3 2006

NYZ064-065-032115-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-
426 PM EDT MON JUL 3 2006

...A STRONG THUNDERSTORM IN ULSTER AND DUTCHESS COUNTIES...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...AND WINDS IN EXCESS
OF 40 MPH. THIS STORM WAS LOCATED NEAR LAKE KATRINE...OR ABOUT OVER
SAUGERTIES...AND MOVING SOUTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
KINGSTON BY 435 PM EDT
RED HOOK AND 6 MILES NORTHEAST OF PORT EWEN BY 440 PM EDT
RHINEBECK BY 445 PM EDT

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 1:50 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster55 min
Jul 3, 2:44 PM EDTSevere Thunderstorm WarningALYDutchess46 min
Jul 3, 2:54 PM EDTSevere Thunderstorm WarningALYColumbia, Ulster51 min
Jul 3, 7:14 PM EDTSevere Thunderstorm WarningALYSchoharie61 min

Nearby

Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.